Alert archive / Ohio / Heat Advisories in 2018

Heat Advisory 2, NWS Cleveland, OH

June 18, 20188 counties in Ohio

NWS Cleveland, OH issued this heat advisory at Jun 18, 2018, 3:38 AM EDT for 8 counties in Ohio. It took effect at Jun 18, 2018, 9:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2018, 3:38 AM EDT (07:38 UTC)
In effect from
Jun 18, 2018, 9:00 AM EDT
Expired
Jun 18, 2018, 8:00 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

Counties Cuyahoga County, OH, Hancock County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

129 
WWUS71 KCLE 180738
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
338 AM EDT Mon Jun 18 2018


OHZ003-006>008-017-018-027-181545-
/O.NEW.KCLE.HT.Y.0002.180618T1300Z-180619T0000Z/
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Findlay, Tiffin, and Upper Sandusky
338 AM EDT Mon Jun 18 2018

...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Cleveland has issued a Heat
Advisory, which is in effect from 9 AM this morning to 8 PM EDT
this evening. 

* HEAT INDEX...Around 100 degrees.

* Timing...From late morning until early evening

* IMPACTS...The heat and humidity will create uncomfortable
  conditions. Heat stress or heat related illnesses are also
  possible, especially for the elderly and those sensitive to
  heat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The combination of high temperatures and high humidity will 
combine to create a situation in which heat illnesses are 
possible. Drink plenty of fluids...stay in an air-conditioned 
room...stay out of the sun...and check up on relatives and 
neighbors.

Take extra precautions...if you work or spend time outside. When 
possible...reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear light weight and loose fitting clothing when possible
and drink plenty of water.

&&

$$
3 follow-up statements
847 
WWUS71 KCLE 181336
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
936 AM EDT Mon Jun 18 2018

OHZ003-006>008-017-018-027-182145-
/O.CON.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Findlay, Tiffin, and Upper Sandusky
936 AM EDT Mon Jun 18 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX...Around 100 degrees.

* Timing...From late morning until early evening

* IMPACTS...The heat and humidity will create uncomfortable 
  conditions. Heat stress or heat related illnesses are also 
  possible, especially for the elderly and those sensitive to 
  heat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The combination of high temperatures and high humidity will
combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$
107 
WWUS71 KCLE 181515
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
1115 AM EDT Mon Jun 18 2018

OHZ011-182315-
/O.EXA.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/
Cuyahoga-
Including the city of Cleveland
1115 AM EDT Mon Jun 18 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Cleveland has issued a Heat
Advisory, which is in effect until 8 PM EDT this evening.

* HEAT INDEX...Around 100 degrees.

* Timing...Through early evening

* IMPACTS...Temperatures are warming quickly across Cuyahoga
  county due to the heat island effect. Temperatures climbed into
  the lower 90s with dewpoint temperatures in the lower 70s. The 
  heat and humidity will create uncomfortable conditions. Heat 
  stress or heat related illnesses are also possible, especially 
  for the elderly and those sensitive to heat.

$$

OHZ003-006>008-017-018-027-182315-
/O.CON.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Findlay, Tiffin, and Upper Sandusky
1115 AM EDT Mon Jun 18 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX...Around 100 degrees.

* Timing...Through early evening

* IMPACTS...The heat and humidity will create uncomfortable 
  conditions. Heat stress or heat related illnesses are also 
  possible, especially for the elderly and those sensitive to 
  heat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The combination of high temperatures and high humidity will
combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$
834 
WWUS71 KCLE 181948
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
348 PM EDT Mon Jun 18 2018

OHZ003-006>008-011-017-018-027-190000-
/O.CON.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/
Lucas-Wood-Ottawa-Sandusky-Cuyahoga-Hancock-Seneca-Wyandot-
Including the cities of Toledo, Bowling Green, Port Clinton, 
Fremont, Cleveland, Findlay, Tiffin, and Upper Sandusky
348 PM EDT Mon Jun 18 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX...Around 100 degrees.

* Timing...Through early evening

* IMPACTS...The heat and humidity will create uncomfortable 
  conditions. Heat stress or heat related illnesses are also 
  possible, especially for the elderly and those sensitive to 
  heat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The combination of high temperatures and high humidity will
combine to create a situation in which heat illnesses are
possible. Drink plenty of fluids...stay in an air-conditioned
room...stay out of the sun...and check up on relatives and
neighbors.

Take extra precautions...if you work or spend time outside. When
possible...reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear light weight and loose fitting clothing when
possible and drink plenty of water.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jun 18, 12:55 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 18, 12:55 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1255 AM EDT Mon Jun 18 2018

.SYNOPSIS...
High pressure will remain over the forecast area through
Monday. A cold front will move across the region Monday Night
and Tuesday. This front will become nearly stationary over the
Ohio River Valley on Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
Not too many changes to the forecast for the evening update.
Temperatures are on track with a warm, mostly clear night
expected, aside from some pesky high cirrus.

Previous Discussion...
High pressure will remain in control of the weather
through Monday.  A backdoor cold front will drop into the forecast
area Monday night into Tuesday.  Two concerns for this forecast
package,  the heat and thunderstorm potential.  This afternoon a few
locations in northwest Ohio are touching advisory criteria.  Dew
points are in the lower 70s with temperatures in the lower to mid
90s. A few locations are reporting heat indices around 100 in
Northwest Ohio.  I will allow the heat advisory to continue until
8pm since locations are hitting criteria and are expected to remain
near criteria through the late afternoon.  The bigger question
revolves around the potential for heat advisory criteria on Monday.
The NAM and GFS are drastically different.  The NAM is warm and dry
while the GFS is wet and cooler.  The answer most likely lies in
between the two models.  My concern on Monday is the amount of high
and mid level clouds that will move into the forecast area in the
afternoon.  If the GFS is correct,  we may see some late afternoon
showers.  This cloud cover is likely to hamper the high temperatures
a few degrees.  This will likely keep heat indices just below
advisory criteria.  At this time,  I will not issue a heat advisory
for Monday.  Temperatures will still be very warm but likely a few
degrees less than today.

The next concern is the thunderstorm potential.  The models prog the
cold front to be over the central part of Michigan ~ 18z on Monday.
Instability will increase over the forecast area in the afternoon.
The models show a weak upper level short wave moving through the
flow in the late afternoon.  This short wave along with the
approaching cold front may be enough to trigger some storms.  The
GFS is likely over doing the scenario but I will keep a mention of
late afternoon storms Monday afternoon.  As the cold front moves
across the region Monday night, numerous showers and thunderstorms
are expected.  I will forecast likely chances on Monday night.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
Frontal boundary will continue to push south across the area on
Tuesday. A very moist airmass will be over the southern two thirds
of the area with PW values of over 2 inches. Expecting scattered to
numerous showers and thunderstorms in this area through at least the
morning with some drying starting to expand southward during the
afternoon. The front and showers will bring a return to more
seasonable temperatures with highs dropping back to the lower 80s.

With the ridge axis located farther south, models in fairy good
agreement that shortwave energy rounding the ridge will be the focus
for more showers and thunderstorms over the area Tuesday night into
Wednesday. This shortwave will be east of the area by Wednesday
afternoon and expect to see coverage of precip shifting south with
time. Will hold onto a low chance pop in the south Wednesday night
but dry everyone out by Thursday as surface high pressure expands
southeast across the Great Lakes bringing a drier airmass.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Only slight changes made from yesterday as questions still remain on
how quick the front off to the southwest will return north. Had
hoped to keep the forecast dry for Friday but it looks like the
front may be close enough by late afternoon for a few showers and
thunderstorms in the west and south.  Even the new ECMWF has precip
arriving by Friday evening.  It still appears best chances for
precip will come later Saturday and Saturday evening. By that time
surface dew points will be back into the middle 60s.  Things should
dry out Sunday from west to east as low pressure moves across the
central lakes.  Temperatures during the period will be close to
seasonal normals.

&&

.AVIATION /06Z Monday THROUGH Friday/...
VFR conditions under a cirrus shield will continue well into the
afternoon. Chance of convection this evening as a back door
cold front will approach tonight. Better chance of convection
overnight. and the chance for thunderstorms will increase
through the night. Have begun a vicinity thunder mention at KCLE
and KERI for late in the TAF period but this will be need to be
adjusted as timing and confidence increases.

OUTLOOK...Brief non-VFR possible tonight through Tuesday night
with thunderstorms.

&&

.MARINE...
Light winds with lake breezes on Lake Erie today will increase out
of the southwest on Monday as a slow moving front approaches from
the north. Southwest winds will increase to 10-20 knots with waves
building to 2 to 4 feet on the east half of the lake Monday
afternoon and evening. The front will push south across the lake on
Monday night with winds shifting to the north then northeast on
Tuesday. High pressure will expand east across the Great Lakes
region through the remainder of the week maintaining an east
northeast wind at 15 knots or less.

&&

.CLIMATE...
High temperatures on Monday will be near record values at
several climate sites. Records for June 18 follow below:

Location        Monday - June 18
Cleveland          96 (1944)
Toledo             98 (1994)
Akron/Canton       96 (1944)
Mansfield          93 (1994)
Youngstown         95 (1994)
Erie               92 (1957)

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet/Sefcovic
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...DJB
MARINE...KEC
CLIMATE...
Hazardous weather outlook, Jun 17, 8:34 PM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
834 PM EDT Sun Jun 17 2018

OHZ003-006>009-017>019-027-028-036-190045-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Marion-
834 PM EDT Sun Jun 17 2018

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index values will approach 100 degrees again on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ010>014-020>023-029>033-037-038-047-089-
PAZ001>003-190045-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga-
Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
834 PM EDT Sun Jun 17 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:21 PM EDTSmall Craft AdvisoryCLE6 hr
Jun 18, 6:25 PM EDTSpecial Marine WarningCLE2 hr
Jun 18, 7:30 PM EDTSpecial Weather StatementCLEOttawa45 min
Jun 18, 7:48 PM EDTSpecial Marine WarningCLE56 min

Nearby

Heat Advisories in Ohio, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.